MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 542-11-56F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 11/06/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report.Device not available.
 
Event or Problem Description
This pi is for revision due to dislocation patient called stated he had a left hip replacement done on (b)(6) 2007.He stated he had a dislocation a few days after his surgery, and was revised on (b)(6) 2007.Patient did not specified if the head came out of the liner or the liner came out of the shell.He reported that he is currently feeling pain and discomfort and would like to know if his implants are part of a recall.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving trident shell was reported.The event was confirmed by medical review.Method & results: device evaluation and results: not performed as product was not returned.A review of the provided medical records and x-rays by a clinical consultant indicated there is no documented follow-up between (b)(6) 2008 and presentation on (b)(6) 2019, when x-rays noted ¿advanced osteoarthritis of the right hip and a left total hip arthroplasty with medial and lateral heterotopic ossification with femoral acetabular bridging¿.There is no documented complaint of pain in the left hip or indication of any clinical problems referable to the recalled left femoral head.The early post-operative dislocation likely resulted from an acetabular position more vertical than nominal and was addressed with acetabular repositioning, a larger head, and adductor tenotomy.There is no examination of the explanted components, but there is no indication that the dislocation resulted from factors of implant design, manufacturing or materials.The alleged pain in the left hip, which was not documented, could relate to the advanced heterotopic ossification noted.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated "the early post-operative dislocation likely resulted from an acetabular position more vertical than nominal and was addressed with acetabular repositioning, a larger head, and adductor tenotomy" no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.It is noted that a recall query was made regarding the product reported in this event.Based on the catalog and lot number provided the product reported was not subject to a recall.
 
Event or Problem Description

Brand Name
TRIDENT PSL HA CLUSTER 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9079549
Report Number0002249697-2019-03226
Device Sequence Number2976179
Product Code MEH
UDI-Device Identifier07613327037227
UDI-Public07613327037227
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Catalogue Number542-11-56F
Device Lot NumberD4MMMD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age14 YR
Patient Weight96